Search found 207 matches

by sleepdancer2
Thu Aug 08, 2019 12:10 pm
Forum: Just Joined?
Topic: New with a major question: "Just" pain, or weakness, too?
Replies: 9
Views: 136

Re: New with a major question: "Just" pain, or weakness, too?

Not knowing if this pertains to you, please take my words with a grain of salt. If you happen to have periodic limb movements, that could account for weakness. Over years of my legs moving in my sleep and almost never getting the rest and sleep needed for restoration, I experienced progressive weakn...
by sleepdancer2
Tue Jun 25, 2019 9:08 am
Forum: Prescription Medications
Topic: Opioids: sedate or stop movement?
Replies: 7
Views: 191

Re: Opioids: sedate or stop movement?

Yes, Mirapex can cause augmentation, but I don't think everyone runs into that issue. I augmented on it. As to sleeping through movements vs stopping movements, ideally one could stop the movements which would result in better sustained sleep. If one is sedated and still has movements, there will li...
by sleepdancer2
Tue Jun 25, 2019 8:52 am
Forum: Just Joined?
Topic: New here, complicated story
Replies: 12
Views: 225

Re: New here, complicated story

You've got a lot on your hands to sort through. Since you say none of the treatments have helped your bipolar disorder, should we assume none of the meds you are on are for your bipolar disorder? I have to wonder how your body/brain might respond to healthy sleep. Long term sleep disruption can do s...
by sleepdancer2
Tue Jun 25, 2019 8:23 am
Forum: General Topics: RLS/WED
Topic: The Battle
Replies: 19
Views: 313

Re: The Battle

Sorry to read you're still having troubles. Can't say I've got anything definitive, but just trying to think through some things. First thought was that Methadone can cause central sleep apnea, but you said the breathing episodes are happening after stopping the Methadone. Now I'm wondering how long...
by sleepdancer2
Sat Jun 08, 2019 1:38 am
Forum: General Topics: RLS/WED
Topic: The Battle
Replies: 19
Views: 313

Re: The Battle

In my case my legs lost strength, were prone to injury, and never seemed to improve. For those of us who have periodic limb movements with our RLS, our legs work all night. There is chronic depletion with no restoration. At some point the well runs dry. I declined to the point I could no longer go u...
by sleepdancer2
Sat Jun 08, 2019 1:17 am
Forum: Prescription Medications
Topic: Dopamine question - even after all these years.
Replies: 6
Views: 155

Re: Dopamine question - even after all these years.

Thank you for the reference. Will spend some time digesting it.
by sleepdancer2
Fri Jun 07, 2019 7:36 am
Forum: Prescription Medications
Topic: Dopamine question - even after all these years.
Replies: 6
Views: 155

Dopamine question - even after all these years.

Was reading an article and discussing it with the person who shared it with me. It talked about how dopamine meds often have only a temporary effect and the propensity for augmentation. It mentioned how Magnesium, Vitamin D, and Iron are integral to processing dopamine. Makes common sense to me thos...
by sleepdancer2
Sat Apr 13, 2019 10:32 am
Forum: Physical Treatments
Topic: A home TENS unit that works! Ahhh!
Replies: 4
Views: 364

Re: A home TENS unit that works! Ahhh!

Thanks for the recommendation on the TENS Unit. Mine is getting due to be be replaced. These days I find two of the small electrodes on my lower back/buttocks sufficient, but for the first few years I used 4 of them in a square around my buttocks. Wasn't able to find spots of my legs where I could t...
by sleepdancer2
Sat Apr 13, 2019 10:14 am
Forum: Just Joined?
Topic: Hello to all
Replies: 15
Views: 379

Re: Hello to all

While your doc is checking things might be a good idea to also check your Vitamin D and Magnesium. These things among others are important to muscle and nerve health. Your history of trying just about everything sounds familiar. I am lucky in that I am one who can quiet my legs by using a TENS Unit ...
by sleepdancer2
Sat Apr 13, 2019 10:09 am
Forum: Just Joined?
Topic: Is this RLS? So confused and need help
Replies: 6
Views: 268

Re: Is this RLS? So confused and need help

Your mention of your hubby holding your legs down at night certainly sounds like periodic limb movements. Don't know if the jerks when falling asleep are myoclinc jerks or if as you doze off periodic limb movements kick in. I agree with the previous poster who suggests you have your ferritin level c...
by sleepdancer2
Mon Feb 25, 2019 4:36 pm
Forum: Prescription Medications
Topic: Paradoxical reaction on gabapentin?
Replies: 12
Views: 253

Re: Paradoxical reaction on gabapentin?

Jerky movements are a listed potential side effect of neurontin. I would discuss that with the prescribing doctor yesterday. Also check any other meds you are on for extra movements being a possible side effect. I had extra movements on Sinemet, Mirapex, and Requip. The Sinemet movements looked diff...
by sleepdancer2
Mon Feb 25, 2019 4:15 pm
Forum: Physical Treatments
Topic: Has anyone tried OSKA Pulse?
Replies: 8
Views: 276

Re: Has anyone tried OSKA Pulse?

Ditto on the TENS Unit. It has been my sole source of treatment for my legs for about 7 years now. I would recommend using it consistently before bedtime over a period of time. The effect seemed to me to be a bit cummulative and more effective over time. I use mine as was prescribed for low back pai...
by sleepdancer2
Fri Jan 25, 2019 11:22 am
Forum: Physical Treatments
Topic: Is anyone having a successful 'drug free' experience?
Replies: 12
Views: 617

Re: Is anyone having a successful 'drug free' experience?

After years on dopamine meds (Sinemet, Mirapex, Requip) the side effects and augmentation caused me to go off them. I was surprised to find that much of my severe RLS was actually augmentation and nearly resolved just going off the meds. What remains is tolerable. While my periodic limb movements di...
by sleepdancer2
Tue Jan 01, 2019 4:20 am
Forum: Just Joined?
Topic: introducing myself. very much in crisis
Replies: 7
Views: 372

Re: introducing myself. very much in crisis

I commend you for being open with your family and allowing them to intervene. Usually those with addictions prefer to keep their secrets so as to be able to continue the behavior. I had a simlar side effect on Mirapex. Once I got off the med it resolved. Unfortunately I stopped the med abruptly and ...
by sleepdancer2
Sat Dec 15, 2018 12:39 pm
Forum: Prescription Medications
Topic: Need some advice
Replies: 10
Views: 238

Re: Need some advice

I have used both of the dopamine agonists you mentioned. They helped at first but it didn't last, and at higher doses I had side effects and augmentation. Before your doctor prescribed these meds did they order bloodwork? The test we hear the most about is a ferritin level. Those with RLS are recomm...

Go to advanced search